MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G12424
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation = unknown.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to patient contact during a procedure involving bilateral internal iliac occlusions, a performer introducer leaked upon flushing the device.Another device was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 11feb2020.A photo and video show a leak at the connection between the shaft and hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Initial report.As reported, prior to patient contact during a procedure involving bilateral internal iliac occlusions, a performer introducer leaked upon flushing the device.Another device was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, drawing, manufacturer¿s instructions, quality control procedures, and a visual inspection and functional test of the returned device were conducted during the investigation.The visual inspection confirmed that the complaint device was returned with blood throughout, but the device was alleged to be prior to use.Because of the state of the returned device, investigators believe that the device was used.A leak was performed by placing a hemostat on the shaft of the sheath and introducing water into the system from a syringe through the sidearm.The test confirmed leakage where tubing and cap meet.The hub of the device was removed, and it was noted that the flare was disfigured such that a seal could not be formed.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of complaint history showed no other complaints related to this lot.There is objective evidence to support that the device was manufactured to specification.Based on the information provided and the examination of the returned product, investigation has concluded that the issue likely originated in manufacturing when the hub and shaft are assembled.Communication with internal personnel confirmed that this issue was likely a onetime occurrence and that no other product is likely affected.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9641752
Report Number1820334-2020-00230
Device Sequence Number14068597
Product Code DYB
UDI-Device Identifier00827002124240
UDI-Public(01)00827002124240(17)220628(10)9818847
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Model NumberG12424
Device Catalogue NumberRCFN-5.0-18-MPIS-NT
Device Lot Number9818847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer02/11/2020
04/30/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date03/05/2020
05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight65